View full discussion thread on HealthBoards.com:
   Tachycardia (rapid heart beat)-- scared (Heart Disorders board)

20th April 2006
Hi and thanks for reading my post.

I've experienced 2 episodes of tachycardia. The first one was a reaction to geodon or effexor, or the combination of the two. I went to the hospital and was given the diagnosis of panic attacks/anxiety even though my pulse was constantly above 120, and even woke be up in the middle of the night because of chest pain and a pounding heart. I stopped both medications, and the tachycardia stopped shortly afterwards.

Two weeks ago, in an attempt to have a quick fix to my crippling psychotic depression, I took large doses of remeron (120 mg per day) amitriptyline (25 mg per day) and seroquil (125 mg per day) for a week or so. My heart rate had risen by the end of the week to the point of having pain again in my chest. My pulse hovered around 140. I went to the hospital again. This time they took me a little more seriously, since it was a continuing problem. They ran every test they could on me ( EKG, ultra sound, cardiagraph, stress test, etc.) took several blood and urine tests and monitored my heart over night. Everything was A-OK, I just happened to have a pulse rate that wouldn't go below 120. They dismissed me again with a Rx of xanax, and told me to follow up with a Dr. I did as directed.

Anyway, my heart rate went down with the xanax to a little above 100, but it stayed there for a week. Yesterday I went off the xanax. My heart rate once again went above 120 and stayed there, and the heart pain returned. One might think the best thing to do would be to stay on the xanax, and let things be, but my heart rate before this happened was 80, and I never had to take any antianxiety medication. At this point I'm wondering what the f*** is wrong and what the hell I should do. Every time I go to the hospital they dismiss me with the same diagnosis, but I'm 20 years old, and my blood pressure is perfect, and as severeal Drs and nurses have commented, "I shouldn't ever be having any pain in my heart".

Any insight or help would be appreciated.
5th August 2006
Quote from confused32:
I just started taking ativan a few weeks ago, not everyday or anything just when i feel the need for them. I noticed on 2 of the nites i took them i woke up with a racing heart, now i had taken them more than those 2 nites and it never happened but i went a few nites without taking one and no racing heart. I have read that the benzo's can cause this but it just seems odd it only happened 2 nites out of taking them.


That is EXACTLY the problem with short acting benzos like Ativan...it wears off at 3AM and panic sets in, and you waken terrified and anxiety ridden with a pounding heart. Toss the Ativan out...it is a DREADFUL drug. I cannot stress this too much.

If you want a benzo that WORKS, ask your doctor for diazepam. Even the Xanax is a FAR better idea than Ativan.


tmapj (if you are still with us)
[QUOTE]geodon or effexor, or the combination of the two. I went to the hospital and was given the diagnosis of panic attacks/anxiety even though my pulse was constantly above 120, and even woke be up in the middle of the night because of chest pain and a pounding heart. I stopped both medications, and the tachycardia stopped shortly afterwards.

Two weeks ago, in an attempt to have a quick fix to my crippling psychotic depression, I took large doses of remeron (120 mg per day) amitriptyline (25 mg per day) and seroquil (125 mg per day) for a week or so. My heart rate had risen by the end of the week to the point of having pain again in my chest.

The only thing that amazes me is that the response to this pile of antidepressants and antipsychotics wasn't even WORSE. I'd think that that heap of horrors would be reserved for those confined to a supervised ward.
Any one of them could have caused serious tachycardia...God knows about combining them.:dizzy:
I hope you're off them all by now?
Copyright ©2013 DrugTalk.com All rights reserved. Privacy Policy
Powered by HealthBoards.com
This site is owned and operated by Internet Brands, Inc.
Do not copy or redistribute in any form!